MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER
Model Number 90186
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure on stroke patient (clot was in ica-internal carotid artery and m1), the stent retriever (subject device) detached.Multiple attempts were made by surgeon to snared it out, but retriever was left in patients brain in m1 vasculature.Medication was administered to the patient.The procedure was not completed and the clot was not able to be removed (clot still in m1).According to the physician, the issues were related to the subject device.The patient clinical condition is not good, experiencing symptoms related to the clot and the acute nature of the event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that continuous flush was maintained throughout the procedure, no resistance was encountered during advancement of the retriever through the microcatheter or to the lesion, and the retriever was able to successfully deploy and integrate with the clot before it had detached.The device and clot were unable to be removed after attempted retrieval with another 6mm retriever, 2 snares, and an embotrap.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable will be assigned to this complaint.

Brand Name
TREVO XP PROVUE 6MM X 25MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key9935762
Report Number3012931345-2020-00058
Device Sequence Number701139
Product Code NRY
UDI-Device Identifier00815742001860
UDI-Public00815742001860
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2021
Device Model Number90186
Device Catalogue Number90186
Device Lot Number0000031587
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 UNKNOWN DEVICES (UNKNOWN MANUFACTURER); EMBOTRAP (JOHNSON & JOHNSON); TREVO 6X25 (STRYKER); TREVO 6X25 RETRIEVER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;